Idaho, 2011

Flood in Idaho, July 1 to 8, 2011

July 1 to 8, 2011 · NWS OTX · 1 event in 1 county or zone

Following a very wet April and May, warmer June temperatures began to melt an above normal mountain snowpack increasing flows into already swollen river basins. |This caused minor to locally moderate flooding along Lake Pend Oreille and Pend Oreille River along with several of its smaller tributaries.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

Following a very wet April and May, warmer June temperatures began to melt an above normal mountain snowpack increasing flows into already swollen river basins. |This caused minor to locally moderate flooding along Lake Pend Oreille and Pend Oreille River along with several of its smaller tributaries. Agriculture fields, recreation sites, roadways, as well as homes were impacted by the flooding. Flooding along the Pend Oreille River and on the Pend Oreille Lake through the first week of July began on June 15th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 30, 9:25 PM PST, 2 hours 35 minutes earlier.

Area forecast discussion, Jun 30, 9:25 PM PST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1025 PM PDT THU JUN 30 2011

.SYNOPSIS...MAINLY DRY AND SUNNY CONDITIONS WILL PREVAIL THROUGH
THE HOLIDAY WEEKEND AND INTO NEXT WEEK. TEMPERATURES WILL
GRADUALLY INCREASE FRIDAY AND SATURDAY TO NEAR NORMAL
READINGS...FOLLOWED BY A MINOR COOL DOWN ON SUNDAY AS A DRY COOL
FRONT SWEEPS THOUGH WITH BREEZY CONDITIONS. A WARMING TREND WILL
RETURN ON MONDAY AND LAST THROUGH NEXT WEEK.

&&

.DISCUSSION...EVENING UPDATE TO REMOVE EVENING MENTION OF
SHOWERS AS RADAR AND SATELLITE SHOW THE ACTIVITY HAS DIMINISHED.
WINDS ARE ON THE DECREASE AS WELL BUT NOT ENOUGH TO REMOVE EVENING
GUST MENTION JUST YET...OTHERWISE NO SIGNIFICANT CHANGES MADE.
/PELATTI

&&

.AVIATION...
06Z TAFS...WEAK HIGH PRESSURE OVER THE AVIATION AREA WILL KEEP
VFR CONDITIONS CONTINUING INTO 06Z SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        46  72  48  81  55  77 /   0   0   0   0   0   0
COEUR D'ALENE  46  73  47  79  53  75 /   0   0   0   0   0   0
PULLMAN        44  70  47  81  52  76 /   0   0   0   0   0   0
LEWISTON       51  76  53  89  59  86 /   0   0   0   0   0   0
COLVILLE       44  75  47  85  52  81 /   0   0   0   0   0   0
SANDPOINT      43  72  43  78  48  77 /   0   0   0   0   0   0
KELLOGG        43  72  45  79  50  78 /   0   0   0   0   0   0
MOSES LAKE     49  75  50  87  55  83 /   0   0   0   0   0   0
WENATCHEE      52  79  53  86  57  82 /   0   0   0   0   0   0
OMAK           45  78  47  86  51  81 /   0   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Jun 30, 4:55 AM PST, 19 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
555 AM PDT THU JUN 30 2011

IDZ001>004-026-027-WAZ031>038-041>044-011300-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
555 AM PDT THU JUN 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Bonner

When
July 1, 12:00 AM PST to July 8, 3:00 PM PST
Where
Bonner County, 1.07 mi N of Factory to 1.61 mi WNW of Dover
Cause
Heavy Rain / Snow Melt
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
48.195, -117.032

Minor spring flooding occurred along the Pend Oreille River, Clark Fork River, and Lake Pend Oreille. Johnson Creek Road on the south side of the Clark Fork River had some sloughing. In central and western areas of the county, Priest River inundated portions of LeClerc Road just east of Oldtown as well as Dufort Road, just east of Priest Lake. Numerous docks and lakeside yards were flooded by high water levels along the shores of Lake Pend Oreille. In Sandpoint, ID the basement of the Old Power House was flooded.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2011Every state in 2011This day in weather historyWarnings in Idaho, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 328980.